My husband is on remicade, and for a while there, he was on both remicade and prednisone. But once he tapered to below 10 mgs of pred, for about
2 days after a remicade infusion, he was feverish, joint pain, muscle pain, just completely miserable. They were pretreating him with just tylenol and benydrl at this point.
We mentioned this to his doctor, and now when he gets an infusion, he gets 40 mgs of iv solumedrol and iv benydrl. And he has no problems at all, no fever, no joint pain, no muscle aches. In fact, he can even work out after a remicade infusion, when in the past, I've had to give him warm compresses, and even some vicodin.
I also think if you haven't tried it yet, pre-treating with something to dampen down your immune reaction would be a good idea. Though with the 2 week frequency of humira, I'm not sure you'd want to take steroids every 2 weeks. Please check with your doctor to see what meds can help suppress the immune reaction.
Also, is it possible that you have developed antibodies to humira? I know that humira is a lot more human based than remicade, but is it still possible to develop antibodies to humira? Perhaps someone on this forum with more experience with humira can answer that. If you have developed antibodies, perhaps cimzia is worth a shot.
Another possibility is humira induced lupus like syndrome, which can cause a lot of joint pain I've heard. There are some folks on this board who've had to deal with lupus caused by the anti-tnf agents. I think humira is less likely to cause this syndrome. Perhaps folks on the board with some experience with this can chime in. Do get your doctor to test you for this though. I think if you test positive for this lupus like syndrome, then, staying away from anti-tnf agents may be a good idea.
I'm so sorry you're going through such a rough time. I hope you get some answers and some relief soon.
Post Edited (PV) : 3/23/2009 7:16:08 AM (GMT-6)